Recent Topics
Week away Thursday Express
Don 1962 · 3 replies · 21 views
WEDNESDAY GRATEFUL POST
Vivian Prouty · 0 replies · 12 views
Hump Day WLS Express
Don 1962 · 2 replies · 26 views

Numbness and tingling in left arm and left leg

PPOOH1157
on 5/17/10 6:15 am - Kyle, TX
I went to my PCP for this problem I have been having for about 3 weeks now.  My left arm, hand, and left leg have been numb and tingling for 3 weeks.  She gave me Lyrica... that hasn't done nothing but make me sleep.  I have called my surgeon and have an appointment next week.  She is only seeing patients in her Austin office when it is convenient for her.  I had labs done in Feb. and at that time my B-12 levels were high so the nurse practioner told me to stop taking my B-12.  So I did.  Then the nutrionalists called me back the other day and told me to never stop taking my B-12 that my body would only use what it needed and the other I would just pee out. 
My question is:  Has anybody else ever experienced these symptoms, and did you ever find out what caused it or what was it from???? This is getting really annoying and bothersome.  I am afraid to old my friends baby in fear I will drop him.  I  can't hold onto a cup of coffee or hold much of anything with this hand in the weak state it is in.  I have not had any kind of back injuries lately either.  
PLEASE HELP ME!!!!!!!!!!!!!!!

Thanks,
DeborahL.

 

                  
debyo84
on 5/17/10 6:33 am - San Angelo, TX
RNY on 08/03/09 with
I would make them get some labs on you and possibly an MRI of your neck and low back.  You could possbily have a herniaed disc.  I woke up with numbness down my entire right side of my body, from head to toe.  All my labs came back fine but my MRI was a different story. I found out I have MS.  I still have the numbness, heaviness, and tingling on a constant basis.  Push them to do further testing on you but starting with labs is a great start.  Good Luck.

LilySlim Weight loss tickers

Hugs,Debbie--
OH Support Group Leader
















      
PPOOH1157
on 5/17/10 8:10 am - Kyle, TX
Thanks for the advice.  My sister also has MS.  I am calling my dr. to see if they want me to have labs done before my appointment. 

Thanks again,
DeborahL.

 

                  
meggieintx
on 5/17/10 8:25 am - Fort Worth, TX
I have dealt with numbness in feet for years...after effect of guillome barre syndrome. Flares up when I am sick ,  overstressed, or over tired.

Meggie
Megan 
Karen The Papaya
Queen

on 5/17/10 6:51 am - somewhere
Tingling in your extremities can be a sign of B-12 deficiency.... but it can also be a sign of so much more... one of other causes has to do with our posture or lack there off after losing a lot of weight.... I always thought I had good posture, but it was just all my fat propping me up.... after weight loss I started slumping and my shoulders sort of turned in... this caused the blood circulation in my arms/hands to be diminished which caused tingling numbness especially after a long night's sleep.... I went to my chiropractor for several visits and she suggested exercises that helped relieve it and I haven't had a problem with it since....

But like the previous poster said, your best bet is to get your labs drawn and then go from there....

Life is tough, but my God is TOUGHER
"There is more to life than increasing its speed.” Gandhi
The Greatest Pleasure In Life Is Doing What People Say You Cannot  Do....

377/331/198/175 Highest/WLS/Current/Goal
 

PPOOH1157
on 5/17/10 8:15 am - Kyle, TX
When I had my labs done the last time my B-12 levels were high.  They took me off the sublingual and all I was taking is my B complex.  Recently I have started back taking my sublingual B-12 but there is no change. 
I have called my dr. and asked to have labs done prior to my appointment next week.  

Thanks,
DeborahL.

 

                  
Lorelei_Lee
on 5/17/10 8:13 am - Dallas, TX
Same here ... mine turned out to be MS.

On the other hand, that was 12 years ago and I am now the healthiest I've ever been, thanks to my WLS.  My weight made me sicker and more fatigued than MS ever has.
cajungirl
on 5/17/10 8:32 am

Deborah go TODAY and get you B-12 and B-1 STAT.  Your symptoms are classic B Vit problems, NEVER, EVER go completely off of B vitamins.  I had this happen early out, my Doc stated me on B-12 immediately but not B-1 or Super B........my B-1 was very low.  Thankfully it came up quickly.

 

Proximal RNY Lap - 02/21/05

 9 years committed ~  100% EWL and Maintaining

www.dazzlinglashesandbeyond.com

 

PPOOH1157
on 5/18/10 5:40 am - Kyle, TX
I stayed on my B complex... they had only taken me off my B12 cause it was real high.  But, then my nutrionists told me I should have never been taken off of it in the first place.  Go figure, it was the same dr. office that took me off of it.  I have started it back, but the arm still feels heavy as does my leg.  Kinda scary at times. 
I will call the dr. today.

Thanks,
DeborahL.

 

                  
liquidman69
on 5/17/10 7:09 pm, edited 5/17/10 8:47 pm - Dallas, TX
The tingling in the extremities can be caused by way to many things and some of them can be life threatening. Did the PCP run any test, MRI or bloodwork? I�would never discontinue anything without getting a second opinion when it comes to vitamins. I would go back to PCP and let her know that what she prescribed has done nothing, and what she thought was the problem was not it. If she is still unable to help search for another PCP. I do not blame you for not wanting to hold the friends baby. However, this problem existing for over three weeks is very worriesome. If I was in your shoes and the PCP�could not help me then I�would try the ER because they will get to the bottom of the problem before you leave the ER. If one thing I have learned on the forum is listen to your body and seek medical help. I know trips to the ER are expensive even with insurance and you could be there waiting awhile depending on how they rate your condition in triage. You need answers and a solution to you medical problem.
PPOOH1157
on 5/18/10 5:36 am - Kyle, TX
I will call my PCP this morning to see if I can get back into her today.  Like you said, this has gone on long enough.  It also seems to be getting worse.  My arm feels heavy all the time as does my left leg.  My memory has been getting bad also for weeks now.  I know the memory is my B12, or I hope that is it... I hope it isn't a sign I am getting OLD...LOL. 

Thanks
DeborahL.